Hail, Dallam
- When
- July 2, 6:37 PM CST
- Where
- Dallam County, 10 mi N of Dalhart
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -102.517
Severe thunderstorms over the northwest and northeast Texas panhandle during the evening hours produced large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the northwest and northeast Texas panhandle during the evening hours produced large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 2, 2:54 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT FRI JUL 2 2004 .DISCUSSION... STORMS ARE FORMING IN NORTHEAST NEW MEXICO AT THIS TIME...AND AN AREA OF CU IS DEVELOPING IN SOUTHEAST ZONES. ALTHOUGH MIDLEVEL FLOW IS ABOUT 25-30 KT OUT OF THE NORTHWEST...WITH FLOW INCREASING A BIT MORE EASTERLY AT THE SURFACE...WILL HAVE SUFFICIENT SHEAR FOR MULTICELLS...AND POSSIBLY WEAKLY ROTATING STORMS SHOULD THE FLOW STRENGTHEN SLIGHTLY...AND SHOULD STORMS (UNLIKE YESTERDAY) ACTUALLY GET GOING IN OUR CWA. WITH THIS IN MIND...INCREASED POPS TO 30S IN NORTHWEST ZONES...AND PULLED 20S DOWN FOR MOST OTHER ZONES EXCEPT THE FAR SOUTHWEST COUNTIES. RAISED TEMPS SLIGHTLY IN NORTHEAST ZONES FOR SATURDAY. FORECAST SOUNDINGS...AND SUNNY SKIES...SUGGEST HIGH TEMPS IN THE MID 90S FOR THE NORTHEAST. LIKEWISE OVER THE WHOLE CWA FOR SUNDAY...INCREASED TEMPS AREA-WIDE BY A DEGREE OR TWO. MAIN EXTENDED CONCERN WAS FRONTAL LOCATION. OUTLIER WAS THE GFS... TAKING THE FRONT INTO THE AREA TUESDAY. ETA AND EURO AGREE ON A FASTER FRONTAL ARRIVAL...AND WENT WITH THAT IN LIGHT OF EXPECTED CONVECTION ALONG THE FRONT ON SUNDAY AND MONDAY. BEHIND THE FRONT... EXPECTING COOLER TEMPS AS IN THE GOING FORECAST AND MADE NO CHANGE. KEPT GOING 10S AFTER MONDAY. THUNDERSTORMS COULD FORM ANY OF THE DAYS GIVEN THE FLOW PATTERN...AND IDENTIFYING FAVOURED AREAS FOR CONVECTION WOULD BE DIFFICULT AT BEST. WILL HAVE TO REVISIT POPS AS THE TIME NEARS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 97 65 94 / 20 10 10 20 BEAVER 64 97 65 94 / 20 10 10 20 BOISE CITY 61 93 61 90 / 30 10 10 20 BORGER 69 97 65 95 / 20 10 10 20 BOYS RANCH 64 97 65 94 / 20 10 10 20 CANYON 66 98 66 94 / 10 10 10 10 CLARENDON 69 98 69 95 / 20 10 10 10 DALHART 60 95 63 92 / 20 10 10 20 GUYMON 62 95 64 94 / 30 10 10 20 HEREFORD 65 98 65 93 / 10 10 10 10 LIPSCOMB 65 97 66 95 / 20 10 10 10 PAMPA 67 98 65 95 / 20 10 10 20 SHAMROCK 70 97 69 96 / 20 10 10 10 WELLINGTON 70 98 70 96 / 20 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && KRAMAR/ANDRADE
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUL 2 2004 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT FRI JUL 2 2004 OKZ001-022315- CIMARRON OK- 520 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER NORTHERN CIMARRON COUNTY OF OKLAHOMA... A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST OF BLACK MESA PARK AT 520 PM CDT...MOVING EAST AT 5 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN NORTHERN CIMARRON COUNTY...ESPECIALLY NEAR THE BLACK MESA STATE PARK...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT FRI JUL 2 2004 OKZ002-030030- TEXAS OK- 629 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER TEXAS COUNTY OF OKLAHOMA... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF EVA AT 629 PM CDT...MOVING EAST AT 15 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN NORTHERN TEXAS COUNTY...ESPECIALLY NEAR HOUGH...MOUSER...OPTIMA...AND GUYMON...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
649 PM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL EVA 36.80N 101.90W
07/02/2004 0.75 INCH TEXAS OK PUBLIC
&&
RDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT FRI JUL 2 2004 TXZ001-030100- DALLAM TX- 700 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER DALLAM COUNTY OF TEXAS... A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF WARE AT 700 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN DALLAM COUNTY...ESPECIALLY THOSE LOCATED ALONG AND WEST OF U.S. HIGHWAY 87...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 720 PM CDT FRI JUL 2 2004 TXZ006-030115- HARTLEY TX- 720 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER HARTLEY COUNTY OF TEXAS... AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF DALHART...MOVING SOUTHEAST AT 15 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN HARTLEY COUNTY...ESPECIALLY THOSE LOCATED ALONG AND WEST OF HIGHWAY 385...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
The Amarillo radar (KAMA), 131 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415594, 5415595.